Urology Community
Silodosin and retrograde ejaculation
About This Community:

This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Silodosin and retrograde ejaculation

I am experiencing retrograde ejaculation, semen doesn't come out after masturbation. I am taking silodosin 8mg, as prescribed by a Urologist. I am 26, Male, lean and tall. Is it the consumption of Silodosin which causes this ? Unfortunately, my urologist is on a week long leave.  
7 Comments Post a Comment
Blank
Avatar_dr_m_tn

Hello,
Retrograde ejaculation is one the commonest (present in about 28%) of the population taking Sildosin. You should talk to your urologist and discuss the other treatment options for benign prostatic hyperplasia (BPH).

I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Avatar_n_tn
Thank you Dr. Singh.
For sure, I will talk to him as soon as he returns.
Till last week, I had been taking alfusozin and I was asked to switch to Silodosin at the start of the week, on the instruction of the urologist.
What if I continue with silodosin and the retrograde ejaculation persists? Will it adversely affect fertility?
Blank
Avatar_dr_m_tn

Hello,
Till the time you have Sildosin, retrograde ejaculation will persist. But this retrograde ejaculation is not permanent and should stop once you stop this drug. But due to retrograde ejaculation, fertility will be affected in the meantime.

I sincerely hope that helps. Take care and please do keep me posted on how you are doing.





Blank
Avatar_n_tn
That was a valuable piece of advice. Thanks.
In what way it will affect fertility? Is it irreversible? when I try to flush out urine, it needs a bit of pressure, a pressure is felt on anus. And as a result, I need to control it and the pressure on the urine flow drops. What should I do?
Blank
Avatar_m_tn
I'm not a Dr...just a Rapaflo user.  It's going to make you produce less semen, which gives some guys a feeling of decreased pleasure during orgasm.  That's the most common (%28) side effect of taking Rapaflo.  That problem (called retrograde ejaculation) only persists during your intake of the pill.  After cou decide to stop taking Rapaflo, your body will get back into it's normal production of semen.  It might take a week or so to kick back up to "regular production" after you quit the medication, but it'll get back to normal.  Research shows that it poses no threat of permanent infertility...just while you're using it.  (Remember, it's not 100% definite that you can't get a girl pregnant, just because there's a decreased amount of semen).  My question is...what if my wife does get pregnant?  I am a 31 year-old healthy male, and I'm married to a 28-year-old healthy female.  My wife and I are trying to conceive our second child.  We are both in good health, with the exception of my enlarged prostate.  My doctor prescribed me Rapaflo (silodosin), which I have been taking regularly.  Currently, I'm experiencing the common side effect of retrograde ejaculation.  Now, I know that my situation means that our chances of fertilizing an egg are extremely decreased, as my sperm production/ejaculation is terribly low.  However, I also know that there is a small possibility of conception.  So, after all the research I've done online, I do have one very important question:  If I do fertilize one of her eggs (by some small percentage chance of a miracle), are there health concerns based off my use of Rapaflo?  In other words, can my Rapaflo usage cause problems in our potential baby?  If that is the case, then it will be necessary for us to use birth control/condoms.  But, the only research I can find on this is pregnant lab rats.  Can you offer me any assistance in answering my healthy baby question?
Blank
Avatar_m_tn
I'm not a Dr...just a Rapaflo user.  It's going to make you produce less semen, which gives some guys a feeling of decreased pleasure during orgasm.  That's the most common (%28) side effect of taking Rapaflo.  That problem (called retrograde ejaculation) only persists during your intake of the pill.  After cou decide to stop taking Rapaflo, your body will get back into it's normal production of semen.  It might take a week or so to kick back up to "regular production" after you quit the medication, but it'll get back to normal.  Research shows that it poses no threat of permanent infertility...just while you're using it.  (Remember, it's not 100% definite that you can't get a girl pregnant, just because there's a decreased amount of semen).  My question is...what if my wife does get pregnant?  I am a 31 year-old healthy male, and I'm married to a 28-year-old healthy female.  My wife and I are trying to conceive our second child.  We are both in good health, with the exception of my enlarged prostate.  My doctor prescribed me Rapaflo (silodosin), which I have been taking regularly.  Currently, I'm experiencing the common side effect of retrograde ejaculation.  Now, I know that my situation means that our chances of fertilizing an egg are extremely decreased, as my sperm production/ejaculation is terribly low.  However, I also know that there is a small possibility of conception.  So, after all the research I've done online, I do have one very important question:  If I do fertilize one of her eggs (by some small percentage chance of a miracle), are there health concerns based off my use of Rapaflo?  In other words, can my Rapaflo usage cause problems in our potential baby?  If that is the case, then it will be necessary for us to use birth control/condoms.  But, the only research I can find on this is pregnant lab rats.  Can you offer me any assistance in answering my healthy baby question?
Blank
Avatar_m_tn
I'm also not a doctor, but do take Rapaflo which I much preferred over Flomax (only occasional minor headaches vs. more constant ones, & almost no sinus congestion vs. significant congestion).  I see some confusion by many over the "retrograde ejaculation" talked about by many.  True retrograde ejaculation is when the semen is diverted into the bladder rather than being expelled out thru the penis.  It can usually be identified by a modest foaming in the urine after the event.  I believe this is not always the reason for lack of ejaculation.  The other event that can take place is no ejaculation, due to the "smooth" muscles responsible for ejaculation being relaxed.  In this case the semen just isn't expelled to go either direction.  This is what I experience, with only minor lose of the quality of my orgasm. By consciously slowing down as it approaches, the orgasm is often very near normal.  I think because someone doesn't see the normal ejaculation, they assume it's retrograde, which may or may not be true. I'm guessing no ejaculation is more prevalent. In any case, I have stopped Rapaflo for a few days, and normal ejaculation returns within 48 hours, so I don't see that as a problem, plus the fact that my spouse is beyond child bearing.  Another plus is there is no cleanup, which we both appreciate.  Good luck.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Urology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Urology Answerers
168348_tn?1379360675
Blank
ChitChatNine